So I got some odd test results from the MD back

Discussion in 'Fitness & Nutrition' started by calisteph6, Jun 25, 2009.

Thread Status:
Not open for further replies.
  1. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM
    Obviously I'm going in for a follow up, but going to ask here if any of you cem wizzes or supplement kings would know whats up. I did a 24 hour urine collection and it came back with "really high levels of protein."

    I take:

    EC stack
    Gluceroll (sp)
    Sesamen (sp)
    Then various narcotics and migraine meds which my doctor knows about.

    I assumed none of those would effect the test...but I did stop taking the supplements and I didn't take any narcotics during the test...but I probably did before. Do you think they could have effected it?

    Thanks guys.
     
  2. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    Given the large amount of meds you seem to be on, I wouldn't want to play armchair doctor here.
     
  3. y1997

    y1997 Made in the U.S.S.R.

    Joined:
    Apr 1, 2006
    Messages:
    6,065
    Likes Received:
    1
    Location:
    Detroit
    Do you eat a lot of protein? Your body sheds excess trough urine...

    I'm pretty sure I had the same result as well and when I told my doctor about my typical diet he said it was fine.

    I remember forgetting to fast before a blood test before. I had a 6 egg omelet that morning then came in for the blood test. My doc called me worried a few days later telling me my cholesterol was dangerously high. I explained that I accidentally ate beforehand and he was just like, "oh".
     
  4. y1997

    y1997 Made in the U.S.S.R.

    Joined:
    Apr 1, 2006
    Messages:
    6,065
    Likes Received:
    1
    Location:
    Detroit
    :eek3: youre back!
     
  5. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    well, I'm mostly asking if the supps would cause excess protein. I assume not, which is why I didn't phase them out a week before the test.

    My follow-up is in 2 weeks but now maybe I should move it up for piece of mind. :hs:
     
  6. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    no, I don't really eat very much. When I do keep track it's usually 100-150 grams and I'm 130lbs. I also hadn't had a protein shake for probably 2-3 weeks before the test.
     
  7. y1997

    y1997 Made in the U.S.S.R.

    Joined:
    Apr 1, 2006
    Messages:
    6,065
    Likes Received:
    1
    Location:
    Detroit
    Probably superaids then :(
     
  8. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    I is! :wiggle:
     
  9. Werdna

    Werdna Livin' the SLO Life...

    Joined:
    Jun 30, 2002
    Messages:
    14,737
    Likes Received:
    0
    Location:
    Cali
    you could just be metabolizing a lot of enodgenous amino acids/protein, partly due to the supps and meds...i don't think it necessarily means your protein intake is too high, your body may just be burning a lot of aa's and protein for fuel. :dunno:
     
  10. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    Are you taking creatine at all?
     
  11. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    no. well, not that I know of. I listed everything I'm on. I was taking green tea extract awhile ago and I take fish oil pills, but I figured those wern't worth mentioning. OH, and melatonin occasionally.

    I'm just freaking out because my dad got kidney failure at 24 (I'm 27) and he died last year from it and liver failure.
     
  12. retorq

    retorq What up bitch??

    Joined:
    Dec 14, 2006
    Messages:
    6,061
    Likes Received:
    0
    Location:
    Mohave Desert
    I had a urine test show protein in my urine. I went back a few weeks later for more comprehensive blood tests and all those came back fine.
     
  13. Request.

    Request. OT Supporter

    Joined:
    Oct 21, 2004
    Messages:
    6,150
    Likes Received:
    7
    Location:
    Rockwall
    Really high amounts of protein in your urine isn't a good thing.

    You could be looking at signifigant problems with your kidneys.

    Keep tabs on it and advise your Dr. on the supps you're taking. Give him a or her a clear picture of what he's working with. He wont judge. He's there for your health.
     
  14. synthetic

    synthetic New Member

    Joined:
    Apr 9, 2002
    Messages:
    5,704
    Likes Received:
    0
    Location:
    San Diego, CA
    excess protein? or excess certain protein (c-protein)
     
  15. y1997

    y1997 Made in the U.S.S.R.

    Joined:
    Apr 1, 2006
    Messages:
    6,065
    Likes Received:
    1
    Location:
    Detroit
    Tell the doctor that there's no such thing as TOO MUCH protein.
     
  16. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    well, I called back and my creatnine is normal. So that eases my mind a little. I guess I just have to wait and see what's up. I'm not afraid to tell them what supps I'm taking because they're all pretty normal OTC stuff.
     
  17. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    Oh, that's a good point. Forgot about the c-reactive stuff.
     
  18. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    You mention various narcotics/migraine meds...you really probably should not be taking EC on top of those.
     
  19. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    They didn't say. But my creatnine is normal.

    I'm less freaked out now since I learned that my creatnine is normal. It could be something as simple as a mild bladder infection...so I'll just keep my follow-up for in 2 weeks (doctor is on vacay).
     
  20. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    hmm...I'll ask him about that. I take the narcotics probably about once a week. Not sure on the dosing but I can list out the meds.

    topamax 50mg 2x a day
    imitrex 100 mg as needed (usually once a week or every other week)
    frova 50 mg as needed (usually once a month)
    fiorcet 2 tabs as needed (usually once a week or less)
    midrin 2 tabs as needed (usually once a week or less)
    tramadol 2 tabs as needed (usually once a week or less)
    compazine 1 tab as needed (usually 1-2x a week)

    So usually I take a dosing of a narcotic about once or twice a week. It's a method done by migraine doctors to prevent rebound headaches.
     
    Last edited: Jun 25, 2009
  21. ralyks

    ralyks New Member

    Joined:
    Feb 22, 2005
    Messages:
    6,796
    Likes Received:
    1
    The E/C could be increasing blood pressure which IIRC can cause kidney damage. Also, if you're not drinking enough water, the concentrations of protein will be higher.

    I would dump the E/C to start with, and up the water intake. Go back and retest in 2 weeks or so.

    Not a doctor here.
     
  22. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM
    Makes sense...but I took the test two weeks ago and I started the EC a week ago. :o

    Also, my blood pressure has been awesome for the past three years. About 4 years ago it was testing borderline high because of stress.
     
  23. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    Oh fuck dude, you're on Topamax. Yeah all bets on armchair diagnostics are off :o I've been on that for extended periods, it did weird shit to my bloodwork. With all the other meds too..yeah, no way to hazard a guess.
     
  24. calisteph6

    calisteph6 Active Member

    Joined:
    May 5, 2005
    Messages:
    16,536
    Likes Received:
    5
    Location:
    KRAPROOM

    Been on Topamax for like 3-4 years. :o

    Good to know that this can mess things up...I'll mention to my doc that I've heard this.
     
  25. Elfling

    Elfling New Member

    Joined:
    Aug 10, 2004
    Messages:
    36,575
    Likes Received:
    0
    Good luck :cuddle: I know what trying to figure things out and balance meds can be like.
     
Thread Status:
Not open for further replies.

Share This Page